Hi..my BP was holding steady with Toprol Xl 25 mg at 130/80 for a year..
since i was on a low dose my doc suggested my bp would be fine if i got off toprol.Then my probelms started. I started feeling strong beats n BP went to 145/85..i was feeling as if i had just went on a sprint even when i was resting.So i got scared n went back to Toprol 25 mg a week ago..now for the past few days im noticing my Bp gets to 150/100 in the evenings.It stays on like that for abt 3-4 hrs.
I wake up in the morning to a reading of 124/84 1 hr after that I read 130/90 and 150/99 in the evening. Yesterday i noticed that the reading came down to 130/85 after a hot bath..
it has been very cold here for the past few days n my heater doesnt work..can cold weather cause BP increases ? or does it have to do with toprol withdrawal.
You should probably make an appointment to talk to your doctor.
I had a lot of trouble with Toprol. I took it for about 3 months and developed increasing bp in the evenings and middle of the night bp and pulse spikes, on the order of what you have had and more. I was on 100 mg for a bit and dropped to 50. I took a week at 25 mg from 50 mg. I had to cut the 25s to 12.5 for a couple 3 days and now a month later still have residual reactions to the drug.
After you've been on it a year, I suspect to go cold turkey was too fast. You probably should have cut your 25s in half and stayed at that dose for a bit before trying to get off.
I do think cold has some play in your reactions too. My bp seems to be up a bit when I am cold as compared to when I am warm.
I'm sure that the cold does a lot to raise blood pressure. When the body overheats, the millions of tiny arterioles in the skin open up and allow the easy flow of lots of blood so that it may be cooled down by proximity to the surface. This extra flow can lower BP dramatically.
The opposite occurs when we are cold in that the skin blood flow is squeezed off in effect raising the BP.
I think sometimes a chilly doctor's office in our skivvies can help to induce "white-coat."